MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 28 +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71302800
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a hip hemiarthroplasty had been performed, the patient experienced a dislocation.A revision surgery was performed to address the adverse event.The cocr 12/14 fem head 28 +0 was explanted.The patient outcome is unknown.No additional information provided.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, a revision surgery was performed approximately 1 week post implantation due a dislocation post-primary tha.Requested operative reports and imaging were not provided for inclusion in the medical investigation; therefore, the root cause could not be fully assessed.The patient impact beyond the dislocation and revision could not be determined as the patient outcome is reportedly unknown.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HEAD 28 +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10909089
Report Number1020279-2020-06737
Device Sequence Number19641038
Product Code LPH
UDI-Device Identifier03596010194114
UDI-Public03596010194114
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71302800
Device Catalogue Number71302800
Device Lot Number20HM08690
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;